Objective: To present two case reports of a rare but devastating injury after image-guided, lumbar transforaminal injection of steroids, and to explore features in common with previously reported cases. Background: Image (fluoroscopic and computed tomography [CT])-guided, lumbar transforaminal injections of corticosteroids have been adopted as a treatment for radicular pain. Complications associated with these procedures are rare, but can be severe. Case Reports: An 83-year-old woman underwent a fluoroscopically guided, left L3–L4, transforaminal injection of betamethasone (Celestone Soluspan). A 79-year-old man underwent a CT-guided, right L3–L4, transforaminal injection of methylprednisolone (DepoMedrol). Both patients developed bilateral lower extremity paralysis, with neurogenic bowel and bladder, immediately after the procedures. Magnetic resonance imaging scans were consistent with spinal cord infarction. There was no evidence of intraspinal mass or hematoma. Conclusion: These cases consolidate a pattern emerging in the literature. Distal cord and conus injury can occur following transforaminal injections at lumbar levels, whether injection is on the left or right. This conforms with the probability of radicular-medullary arteries forming an arteria radicularis magna at lumbar levels. All cases used particulate corticosteroids, which promotes embolization in a radicular artery as the likely mechanism of injury. The risk of this complication can be reduced, and potentially eliminated, by the utilization of particulate free steroids, testing for intra-arterial injection with digital subtraction angiography, and a preliminary injection of local anesthetic.